Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Feb 23, 2011, 11:17 AM CST for Muhlenberg County, Kentucky. It took effect at Feb 25, 2011, 1:00 PM CST. It was in force for 27 days.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2011, 11:17 AM CST (17:17 UTC)
- In effect from
- Feb 25, 2011, 1:00 PM CST
- Expired
- Mar 25, 2011, 1:54 AM CDT
- In force
- 27 days
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
County Muhlenberg County, KY
The river
Written for the forecast point Green River (KY) at Paradise (PRDK2). The gauge peaked at 26.14 ft at Mar 3, 2011, 5:00 PM CST.
- Action stage
- 378 ft
- Minor stage
- 380 ft
- Moderate stage
- 386 ft
- Major stage
- 400 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03316500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Feb 23, 2:42 AM CST, 8 hours 35 minutes earlier.
Area forecast discussion, Feb 23, 2:42 AM CST, 8 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
242 AM CST WED FEB 23 2011
.DISCUSSION...
RADAR MOSAIC SHOWS GOOD RETURNS IN CENTRAL MO...EXTENDING AS FAR
EASTWARD AS OUR NEAR NORTHWESTERN DOORSTEP A COUPLE COUNTIES
REMOVED. THIS IS MORE ROBUST THAN MOST 00Z MODELING. HOWEVER THE
TIME/HEIGHTS DO SHOW STRONG OMEGA COINCIDENT WITH SOME 850-700 MB
FRONTOGENETIC FORCING AND ISENTROPIC UPGLIDE AT 297-303K/SAME
GENERAL LAYER. THIS APPEARS TO BE THE PRECURSING OVERRUNNING EVENT
THAT WILL GET GOING IN MORE EARNEST ABOUT 24-36 HOURS FROM NOW.
WE RESPONDED WITH EXPANSION OF THE SMALL WRN FA POP...AND THIS
INCLUDES SOME MENTION OF SLEET VERY EARLY THIS AM. HOWEVER THE DRY
LAYER BELOW ABOUT 750 MB SHOULD MAKE IT A MINIMAL/LOW CHANCE
EVENT...DESPITE POTENTIAL 40+DBZ RETURNS AS SEEN JUST UPSTREAM.
WHILE THE SYSTEM TAKES SHAPE...UPPER LEVEL FLOW WILL BACK AND
DEEPEN THE MOISTURE PROFILE. THAT'LL SET THE STAGE FOR GOOD
SOAKING RAINS...PARTICULARLY WHERE THE WARM FRONTAL BOUNDARY SETS
UP...WHAT LOOKS LIKE THE SRN 1/3 FA. PWS STILL RUNNING AT 99% OF
NORMS...WITH OMEGA REALLY STRENGTHENING THROUGHOUT THE COLUMN
LATER THURSDAY INTO THURSDAY EVENING. HAVE COLLABORATED/ISSUED A
FFA FOR SRN KY/EXTREME SEMO THRU THE EVENT...WHICH WILL SEE
WIDESPREAD 2-3" AMOUNTS AND POTENTIAL FOR REPEAT HEAVY RAINERS
PRODUCING MORE. NOTE SWODY2 POSTS MDT RISK AREA JUST TO OUR SOUTH
AS WELL. NAM STILL YIELDS THE MORE NRN TRACK OF THE SURFACE
LOW...ACROSS HEART OF FA...WHILE GFS TRACKS FURTHER SOUTH ALONG
SRN DOORSTEP. FURTHER NORTH TRACK WOULD YIELD BETTER TSM/SVR
THREAT WHILE FURTHER SOUTH TRACK PUSHES HEAVY RAIN THREAT FURTHER
SOUTH AS WELL. WOULD NOT BE SURPRISED TO SEE ISOLD HAILERS/WIND
DAMAGING STORMS IN SRN PTNS FA/ESP SRN KY AS SYSTEM RACES ACROSS.
&&
.AVIATION...
VFR CONDITIONS WILL BE THE RULE FOR MOST OF THE TAF PERIOD. SFC
WINDS SHOULD REMAIN BELOW 10 KTS THROUGH THE DAYLIGHT HRS WED...AND
EVENTUALLY VEER TO THE SE. CIGS WILL BEGIN TO LOWER IN THE LATE
AFTN...AND RAIN CHANCES WILL INCREASE IN THE WRN HALF OF THE PAH
FORECAST AREA MAINLY AFTER DARK. A LIGHTNING STRIKE OR TWO IS
POSSIBLE WITH THE NEXT APPROACHING SYSTEM.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-
FULTON-GRAVES-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-WEBSTER.
MO...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR MISSISSIPPI-NEW MADRID.
IL...NONE.
IN...NONE.
&&Hazardous weather outlook, Feb 23, 3:21 AM CST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 321 AM CST WED FEB 23 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 321 AM CST WED FEB 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ENTER THE FORECAST TONIGHT. THE MAIN THREAT IS HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLASH FLOOD WATCH IS IN EFFECT THURSDAY FOR SOUTHERN KENTUCKY AND EXTREME SOUTHEAST MISSOURI. THUNDERSTORMS ARE FORECAST WITH 2 TO 3 INCHES OF RAINFALL EXPECTED...LOCALLY HIGHER AMOUNTS ARE POSSIBLE. REFER TO THE WATCH FOR DETAILS. SEVERE WEATHER IS ALSO A RISK THURSDAY...MAINLY FOR SOUTHERN KENTUCKY AND EXTREME SOUTHEAST MISSOURI. HAIL...DAMAGING WINDS...AND TORNADOES ARE ALL POTENTIAL SEVERE WEATHER THREATS...MAINLY THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUESTS FOR THURSDAY ARE POSSIBLE.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:07 AM CST | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 43 hr |
| Feb 23, 11:17 AM CST | River Flood Warning | PAH | McLean, Webster | 27 days |
Nearby
River Flood Warnings in Kentucky, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.